1 doctor weighed in:

I am on my second pack of Orsythia birth control and have been having really painful muscle spasms in my calf at night. Is this related or concerning?

1 doctor weighed in
Dr. Bryan Treacy
Gynecology

In brief: Could be

Even in young women, BCP raise the risk of clotting in the lower extremities.
This is increased if women smoke and use BCP. If truly muscle cramps, these usually occur from inadequate hydration and salt in the diet. If the leg becomes swollen, hot and red you should be seen immediately to rule out a blood clot.

In brief: Could be

Even in young women, BCP raise the risk of clotting in the lower extremities.
This is increased if women smoke and use BCP. If truly muscle cramps, these usually occur from inadequate hydration and salt in the diet. If the leg becomes swollen, hot and red you should be seen immediately to rule out a blood clot.
Dr. Bryan Treacy
Dr. Bryan Treacy
Thank
Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified, Obstetrics & Gynecology
27 years in practice
49M people helped
Continue
111,000 doctors available
Read more answers from doctors